Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Fort Worth, TX

March 3, 201117 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 3, 2011, 12:11 PM CST for 17 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 12:11 PM CST (18:11 UTC)
Expired
Mar 3, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS84 KFWD 031811
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1211 PM CST THU MAR 3 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON ALONG AND WEST
OF A BOWIE TO MERIDIAN TO LAMPASAS LINE DUE TO GUSTY SOUTH WINDS
AND LOW RELATIVE HUMIDITIES...


.SOUTHERLY WINDS AT 15 TO 20 MPH WILL OCCUR ACROSS THE REGION THIS
AFTERNOON. WIND GUSTS OF 20 TO 25 MPH ARE LIKELY AT TIMES. DESPITE
THE SOUTHERLY WINDS...THE WARM TEMPERATURES WILL RESULT IN MINIMUM
RELATIVE HUMIDITY READINGS RANGING FROM THE UPPER TEENS TO THE
20S. CONDITIONS ARE EXPECTED TO IMPROVE AS SUNSET APPROACHES.

TXZ091-100>102-115>117-129>132-141>144-156-157-040000-
/O.NEW.KFWD.FW.W.0004.110303T1811Z-110304T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-
1211 PM CST THU MAR 3 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

THE COMBINATION OF GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH COMBINED
WITH RELATIVE HUMIDITIES IN THE TEENS TO UPPER 20S WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CONDITIONS
ARE EXPECTED TO IMPROVE AS SUNSET APPROACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
1 follow-up statement
869 
WWUS84 KFWD 032347
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CST THU MAR 3 2011


TXZ091-100>102-115>117-129>132-141>144-156-157-040100-
/O.EXP.KFWD.FW.W.0004.000000T0000Z-110304T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-BOSQUE-LAMPASAS-
CORYELL-
547 PM CST THU MAR 3 2011

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... 

SOUTHERLY WINDS HAVE DIMINISHED WEST OF INTERSTATE 35 LATE THIS
AFTERNOON WHICH MEANS THAT ERRATIC FIRE BEHAVIOR IS NOT LONGER
SUPPORTED. BECAUSE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER
OCCURRING ACROSS NORTH TEXAS THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:32 AM CST, 39 minutes earlier.

Area forecast discussion, Mar 3, 11:32 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 AM CST THU MAR 3 2011

.AVIATION...
MVFR CONDITIONS EXPECTED LATE TONIGHT THROUGH MIDDAY FRIDAY.

METROPLEX TAFS...
VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 09Z TONIGHT. LOW
CLOUDS WILL REDEVELOP ACROSS SOUTH TEXAS BY MIDNIGHT TONIGHT AND
SPREAD NORTHWARD INTO THE METROPLEX 10-12Z FRIDAY. STRATUS WILL
HOLD IN THROUGH MOST OF THE MORNING...WITH VFR CEILINGS AFTER 17Z.
SOUTHERLY SURFACE WINDS OF 15 TO 20 KNOTS THIS AFTERNOON...WILL
DECREASE TO 10 TO 12 KNOTS TONIGHT.

WACO TAF...
THE FORECAST THINKING IS ABOUT THE SAME AS THE METROPLEX...WITH
CEILINGS JUST COMING IN EARLIER. VFR CONDITIONS WILL PREVAIL
THROUGH AT LEAST 08Z TONIGHT. LOW CLOUDS WILL REDEVELOP ACROSS
SOUTH TEXAS BY MIDNIGHT TONIGHT AND SPREAD NORTHWARD...INTO THE
WACO AREA 07-09Z FRIDAY. WE MAY SEE SOME BRIEF IFR CONDITIONS WITH
CEILINGS AROUND 700 FEET AND 3SM BR.

58

&&

.UPDATE...
HIGH TEMPS ON TRACK. SOME ADJUSTMENT NEEDED TO CLOUD GRIDS...BUT
OTHERWISE ONLY MINOR TWEAKS TO HOURLY GRIDS. WILL CLOSELY MONITOR
WIND AND RH VALUES WESTERN HALF THIS AFTERNOON.

25

&&

.PREV DISCUSSION... /ISSUED 340 AM CST THU MAR 3 2011/
A PROGRESSIVE UPPER AIR PATTERN IS SETTING UP ACROSS NORTH
AMERICA FOR THIS FORECAST AND LATE NEXT WEEK. TWO MAIN UPPER
TROUGH WILL MOVE ACROSS THE PLAINS DURING THE PERIOD. ONE ON
FRIDAY NIGHT AND A MORE INTENSE ONE NEXT WEDNESDAY. OUT FIRST COLD
FRONT WILL MOVE THROUGH ON FRIDAY AND A SECOND STRONGER ONE ON
TUESDAY NIGHT. THESE TWO FRONTS WILL ALSO PRODUCE SHOWERS AND
THUNDERSTORMS AS THEY MOVE THROUGH THE CWA.

THIS PATTERN WILL ALSO RESULT IN ROLLER COASTER TEMPERATURES
TRENDS...SIGNIFICANTLY WARM AHEAD OF EACH FRONT AND COLD FOR A DAY
OR TWO BEHIND EACH ONE. STILL FEEL NEAR OR SLIGHTLY BELOW FREEZING
TEMPERATURES ARE POSSIBLE SUNDAY MORNING. LOW LEVEL PARTIAL
THICKNESSES NEXT THURSDAY MORNING FROM THE GFS SUGGEST FREEZING
TEMPS NORTH OF I-20...BUT THE ECMWF IS CONSIDERABLY WARMER. THUS
WILL NOT GO QUITE A COLD WITH THIS NEXT AIRMASS. IF THIS AIRMASS
HEADED MORE SOUTHERLY INTO THE SOUTHERN PLAINS...THEN THE GFS WILL
BE RIGHT.

CONVECTION POTENTIAL FRIDAY WILL HAVE 500 J/KG OR MORE TO WORK
WITH AS MID LEVEL LAPSE RATES REMAIN STEEP. STRONG SHORTWAVE
TRACK OF THE ECMWF/GFS IS PREFERRED...THUS COLD CORE PASSAGE OVER
THE NORTHERN HALF OF THE CWA WILL PRODUCE STRONG LIFT BETWEEN 10
AND 20 KFT FOR SOME ELEVATED STORMS TO PRODUCE MARGINALLY SEVERE
HAIL. A LIMITING FACTOR FOR CONVECTION FRIDAY EVENING WILL BE A
STRONG CAP OVER THE REGION...BUT SYNOPTIC LIFT SHOULD HELP WEAKEN
IT SOMEWHAT. A SECOND STRONGER UPPER TROUGH ON TUESDAY/WED NEXT
WEEK WILL ALSO BE SIMILAR...BUT LAPSE RATES WILL NOT BE AS STEEP.
HOWEVER...500MB TEMPS OF -20 TO -24 TRANSVERSING THE AREA COULD
ALSO PRODUCE SOME MARGINALLY SEVERE HAIL ALONG THE COLD FRONT
TUESDAY AFTERNOON THROUGH EVENING...MAINLY EAST OF I-35.

FIRE WEATHER...ELEVATED FIRE CONDITIONS WILL EXIST AGAIN OVER THE
WEST 1/4 TO 1/3 AS RH DROPS BELOW 30 PERCENT AND WINDS OF 10-15
MPH PREVAIL DURING THE AFTERNOON HOURS. THIS MAY REPEAT ON
SATURDAY BEHIND THE COLD FRONT. CRITICAL CONDITIONS MAY DEVELOP
IN THE WESTERN COUNTIES TUESDAY AFTERNOON AS WARM AND WINDY
CONDITIONS RETURN.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  56  75  46  58 /   0   0  10  50  30
WACO, TX              77  56  72  47  62 /   0   0   5  50  30
PARIS, TX             72  52  72  46  54 /   0   0  10  60  30
DENTON, TX            77  55  75  43  58 /   0   0  10  40  20
MCKINNEY, TX          74  55  74  45  57 /   0   0  10  50  30
DALLAS, TX            77  56  73  46  58 /   0   0  10  50  30
TERRELL, TX           74  57  73  47  57 /   0   0   5  60  30
CORSICANA, TX         75  58  74  49  60 /   0   0   5  60  30
TEMPLE, TX            76  54  74  48  60 /   0   0   5  50  30
MINERAL WELLS, TX     81  52  74  42  62 /   0   0   5  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/25
Hazardous weather outlook, Mar 3, 4:03 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
403 AM CST THU MAR 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
403 AM CST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
GENERALLY WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING THROUGH SATURDAY
MORNING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.